Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 4, 2007, 3:42 PM EDT for Wayne County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 3:42 PM EDT (19:42 UTC)
- Expired
- Jun 4, 2007, 4:07 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 041942
SVRRAH
NCC191-042030-
/O.NEW.KRAH.SV.W.0084.070604T1942Z-070604T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF NAHUNTA...OR ABOUT 11
MILES SOUTHEAST OF SMITHFIELD...MOVING EAST AT 25 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAR-MAC...
GOLDSBORO...
ELROY...
WALNUT CREEK...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3533 7818 3535 7815 3538 7814 3541 7815
3550 7810 3547 7784 3542 7784 3539 7780
3536 7780 3534 7784 3525 7784
$$
231 follow-up statement
000
WWUS52 KRAH 042007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT MON JUN 4 2007
NCC191-042015-
/O.CAN.KRAH.SV.W.0084.000000T0000Z-070604T2030Z/
WAYNE NC-
405 PM EDT MON JUN 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED A SEVERE THUNDERSTORM FOR CENTRAL WAYNE
COUNTY HAS WEAKEN SIGNIFICANTLY. ALTHOUGH THE THREAT FOR SEVERE HAIL
OR WINDS HAVE DIMINISHED...LIGHTNING WILL STILL POSE A THREAT TO
PERSONS OUTDOORS.
LAT...LON 3533 7818 3535 7815 3538 7814 3541 7815
3550 7810 3547 7784 3542 7784 3539 7780
3536 7780 3534 7784 3525 7784
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON JUN 4 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER OVER THE PIEDMONT REGION THROUGH TUESDAY. A WEAK COOL FRONT WILL DROP SOUTHEAST THROUGH THE AREA TUESDAY NIGHT... THEN DISSIPATE BY WEDNESDAY NIGHT AS WARM HIGH PRESSURE BUILDS BACK OVER THE SOUTHEAST AND GULF STATES THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... ISOLATED STORMS HAVE BEGUN TO POP UP OVER THE FOOTHILLS AND PIEDMONT WHERE MUCAPES HAVE RISEN OVER 1000 J/KG. IN ADDITION... CONVECTION CONTINUES TO BREAK OUT UPSTREAM OVER KY/TN IN AN AREA OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION... WHICH IS EXPECTED TO SWEEP EAST ACROSS CENTRAL NC THIS EVENING INTO THE EARLY OVERNIGHT. THE CIRA BLENDED TOTAL PRECIPITABLE WATER PRODUCT CONFIRMS THAT PW VALUES WERE AT A RELATIVE MINIMUM IN CENTRAL NC THIS MORNING... BUT HIGHER PW IS RIGHT ON OUR DOORSTEP TO THE WEST. WHILE BOTH THE NAM AND GFS DEPICT A BAND OF PRECIP OVER THE CWA FROM 00Z TO 06Z... THE SLIGHTLY LOWER GFS TOTALS ARE PREFERRED AS IT INITIALIZED MID LEVEL TEMPS AT GSO BETTER THAN THE NAM... RESULTING IN SLIGHTLY LESS LINGERING POTENTIAL INSTABILITY TONIGHT. NEVERTHELESS... CAPE VALUES SHOULD STILL EXCEED 800 J/KG WELL PAST DARK AND WITH 0-6 KM SHEAR NEAR 40 KTS AND INCREASING UPPER DIVERGENCE INTO THE EVENING IN CONJUCTION WITH THE LARGER SCALE DPVA... WILL LEAVE IN THE MENTION OF SCATTERED STORMS UNTIL SHORTLY AFTER MIDNIGHT. LOWS 63 NORTHWEST TO 68 EAST. -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... MODELS ARE IN GOOD AGREEMENT ON THE PACE OF THE APPROACHING SYNOPTIC FRONT. BOUNDARY LAYER WINDS BEGIN TO VEER WESTERLY AHEAD OF THE FRONT ON TUESDAY... PRODUCING A DRIER DOWNSLOPE FLOW JUST EAST OF THE HIGHER TERRAIN. MODEL-PROGGED LIFTED INDICES REMAIN LARGELY POSITIVE OVER ALL BUT THE SOUTHEAST CORNER... AND HAVE LEFT IN LOW CHANCE POPS IN THE SOUTHERN COASTAL PLAIN FOR MID AFTERNOON THROUGH TUESDAY EVENING... WHICH MESHES WELL WITH MODERATE SREF PROBABILITIES FOR MEASURABLE RAIN. HIGHS TUESDAY 85-91... IN LINE WITH MOS GUIDANCE CONSENSUS ADJUSTED FOR A DRY ADIABATIC LOW LEVEL PROFILE. THE FRONT SHOULD SLOW CONSIDERABLY OR HANG UP ALTOGETHER ACROSS THE SOUTHEAST CORNER OF THE STATE TUESDAY NIGHT... AND IF THE NAM AND SREF MEAN ARE CORRECT... A LOW PRESSURE AREA WILL FORM SOMEWHERE ALONG THE FRONT OVER SOUTHERN NC WHICH MAY HOLD CLOUD COVER A BIT LONGER OVER THE SOUTHEAST HALF OF THE CWA. LOWS FROM NEAR 60 NORTH TO 67 SOUTH WHERE THE COOLER AIR WILL BE LAST TO ARRIVE AND THE CLOUDS WILL BE LAST TO LEAVE. WITH THE FRONT STALLED OUT NEAR THE NC/SC BORDER WEDNESDAY... WE SHOULD SEE SCATTERED CONVECTION ALONG IT WITH AFTERNOON COLUMN DESTABILITIZATION. THE SREF PREDICTS BETTER THAN A 50% PROBABILITY OF NEGATIVE LIFTED INDICES AND A GOOD CHANCE OF CAPES OVER 1000 J/KG... WILL INCLUDE A LOW CHANCE POPS JUST ACROSS THE SOUTHERN SECTIONS OF THE CWA INTO EARLY WEDNESDAY EVENING. HAVE HIGHS OF 82-88 WEDNESDAY... SLIGHTLY HIGHER THAN INDICATED BY LOW LEVEL THICKNESSES ALONE FACTORING IN SOME SUNSHINE. LOWS WEDNESDAY NIGHT 62-67. -GIH && .LONG TERM /THURSDAY THROUGH MONDAY/... THE SURFACE FRONT APPEARS TO WASH OUT RATHER QUICKLY THURSDAY WITH RAPIDLY BUILDING HEIGHTS ALOFT. AT MOST... EXPECT A FEW HIGH THIN CLOUDS BLOWN OFF FROM PLAINS CONVECTION AND DIURNAL CUMULUS AS SOUTH TO SOUTHWEST LOW LEVEL WINDS PUMP IN INCREASING MOISTURE BENEATH THE NOSE OF WARM AIR ALOFT. THE LATEST ECMWF DEPICTS A 60 M MID LEVEL HEIGHT RISE 00Z THURSDAY TO 00Z FRIDAY AND THIS COUPLED WITH LIMITED SURFACE LEVEL MOISTURE SHOULD KEEP A LID ON CONVECTION. ADDITIONAL MID LEVEL WARMING TAKES PLACE FRIDAY AS THE ANTICYCLONE CLOSES OFF AND STRENGTHENS OVER THE GULF COAST AND SOUTHEAST STATES. SO WHILE SURFACE DEWPOINTS SHOULD BE ON THE RISE... POTENTIAL INSTABILITY WILL BE GREATLY LIMITED. WILL KEEP FRIDAY DRY MOST PLACES... ALTHOUGH THE STEERING FLOW SUGGESTS THE POSSIBILITY FOR ISOLATED CELLS TO ROLL OFF THE HIGHER TERRAIN AND WILL INCLUDE A SLIGHT CHANCE IN THE NORTHWEST CWA. THE BOUNDARY LAYER MOISTENS FURTHER SATURDAY AND WITH THE ECMWF AND GFS BOTH INDICATING A SLIGHT WEAKENING OF THE NORTHERN EDGE OF THE MID LEVEL ANTICYCLONE TO OUR SOUTH YIELDING BETTER MID LEVEL LAPSE RATES... A RISK OF WIDELY SCATTERED STORMS SATURDAY LOOKS JUSTIFIED. THE GFS SHOWS A SOMEWHAT FAVORABLE REGIME FOR A DYING MCS TO TRACK E OR ESE ACROSS VA OR NC LATE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT... BUT THE 06Z GFS IS FRAUGHT WITH CONVECTIVE FEEDBACK OVER NC SATURDAY NIGHT. DUE TO THE INHERENT UNCERTAINTY ASSOCIATED WITH SUCH SYSTEMS THIS FAR OUT... WILL NOT MENTION BUT WILL NEED TO WATCH FOR THIS RISK IN LATER FORECASTS. OTHERWISE... THE MID LEVEL RIDGE IN ITS WEAKENED STATE SHIFTS OFF THE SOUTHEAST COAST YET CONTINUES TO NOSE WESTWARD THROUGH MONDAY. HAVE GONE WITH ISOLATED TO SCATTERED AFTERNOON THROUGH EARLY EVENING STORMS SUNDAY/MONDAY AS WEAK WESTERLIES SINK A LITTLE FARTHER SOUTH. THICKNESSES POINT TO CONTINUED ABOVE NORMAL TO MUCH ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD... TEMPERED BY INCREASED CLOUD COVER LATE IN THE MEDIUM RANGE. -GIH && .AVIATION /19Z MONDAY THROUGH SATURDAY/... BROAD AREA OF LOW PRESSURE WILL CONTINUE OVER THE AREA THIS AFTERNOON THROUGH TONIGHT... WITH LEE SOUTH TROF JUST WEST OF THE CWA. DRY SURFACE SOUTHWEST TO WEST FLOW HAS SLOW THE DEVELOPMENT OF CUMULUS THIS AFTERNOON. VFR CONDITONS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH TUESDAY. STRONG SOUTHWEST TO WEST WINDS THROUGH THE MIXED LAYER WILL CONTINUE TO MIX DOWN TO THE SURFACE THROUGH THE EARLY EVENING. WE CAN EXPECT SOUTHWEST WINDS AT 15 KTS WITH GUSTS TO 25 KTS... WINDS WILL DIMINISH TO AROUND 10 KTS THROUGH THE OVERNIGHT HOURS... CONTINUING TUESDAY. EXCEPT FOR SOME BRIEF MVFR VISIBILITY IN PATCHY MORNING FOG DAYBREAK THU...CONDITIONS SHOULD REMAIN VFR OVER CENTRAL NC THROUGH FRI. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
Hazardous weather outlook, Jun 4, 3:36 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 336 AM EDT MON JUN 4 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-050745- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 336 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 21
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 48 min |
| Jun 4, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 44 min |
| Jun 4, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.